CBS News Kimberly-Clark recalls Kotex tampons that can unravel inside body

246

Retailers across the U.S. and Canada are pulling some Kotex tampons off store shelves after Kimberly-Clark recalled the product, citing multiple complaints of it unraveling, prompting some to seek medical attention to remove tampon pieces left in their bodies.

The consumer-products company also said it had received “a small number of reports of infections, vaginal irritation, localized vaginal injury, and other symptoms” from use of its regular absorbency U by Kotex Sleek Tampons.

The recall involves specific lots of the product manufactured between Oct. 7, 2016, and Oct. 16, 2018, and distributed between Oct. 17, 2016, and Oct. 23, 2018.

Regular absorbency U by Kotex Sleek Tampons were pulled off store shelves after Kimberly-Clark recalled the product, citing multiple complaints of it unraveling. Some customers sought medical attention to remove tampon pieces left in their bodies.© Provided by CBS Interactive Inc. Regular absorbency U by Kotex Sleek Tampons were pulled off store shelves after Kimberly-Clark recalled the product, citing multiple complaints of it unraveling. Some customers sought medical attention to remove tampon pieces left in their bodies.The defective tampons were distributed broadly across the U.S. and Canada. Consumers can identify the recalled product by looking for specific lot numbers on the bottom of the package. A full list of the recalled lot numbers can be found here.

The company, which also produces diapers and tissues, did not immediately return a request for further elaboration.

Consumers who purchased the recalled product should stop using it immediately and contact Kimberly-Clark’s consumer service team at 1-888-255-3499 between 7:30 a.m. – 7:00 p.m. Central Time, Monday through Friday, for information, the company said.

Consumers who experience vaginal injury (pain, bleeding, or discomfort,) or vaginal irritation (itching or swelling), urogenital infections (bladder and/or vaginal bacterial and/or yeast infections), or other symptoms such as hot flashes, abdominal pain, nausea or vomiting after use of the product in question should seek immediate medical attention, Kimberly-Clark added.